Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Get frightened, lose consciousness either before or after a period. Do not remember what happened. Suggestions?

sir i am 23 yrs old suffering from a problem since 8 yrs...during mensis or before or after 2 days f mensis i got an attack...i felt frightened and den lost consciousness lasts for 5 mins and after then wen i got up, i cudnt remember wat happened 2 me during dat 5 mins....i took oxetol xr 300 twice n lobazam 10 once a found no MRI n EEG reports r normal...m vry tensed..plzzz suggest me somethng
Asked On : Tue, 5 Mar 2013
Answers:  2 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Psychiatrist 's  Response
Dec 2014
Hello shgnkhullar
Welcome to Health Care Maigic

Sudden onset restlessness and fear followed by unconsciousness which is followed by regaining consciousness and confusion, most likely these type of symptoms occur due to PMDD or pre menstural dysphoric disorder, this is a condition that is characterized by restlessness, irritability, severe anxiety, mood swings before menstural cycle. But the loss of consciousness is not there. If loss of consciousness is there we can think of some seizure disorder.
Due to hormonal change in a menstural cycle, seizure may get precipitated and mere loss of consciousness may be only presenting feature. As you are on Oxcarbamazepine and Clobazam, these both are newer safer drugs for seizures with almost nil side effects. Your MR scan and EEG are normal, because in most of the cases the seizures are idiopathic in origin with no cause found on investigations. But as per my opinion at least pay one visit to a psychiatrist to rule out PMDD.

Thanks Take Care
Answered: Wed, 6 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Though it is common to have anxiety or depressive symptoms prior to or during periods, a loss of consciousness is very atypical. There is a possibility that this could be epileptic attacks, which is probably the reason why you were started on Oxetol and Lobazam (both are anti-epileptic medication).

But since your MRI and EEG are normal and since you report no improvement with the ant-epileptic medication, this possibility is also almost ruled out. Such episodes of "loss of consciousness" could be part of a psychiatric condition called dissociative disorder. Since you also report significant anxiety symptoms are are quite tensed also, I think it would be worthwhile to see a psychiatrist for a detailed evaluation.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Wed, 6 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor